MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX? PRO; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX? PRO; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635WU60200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Endocarditis (1834); Fall (1848); Low Blood Pressure/ Hypotension (1914); Unspecified Infection (1930); Sepsis (2067); Neck Pain (2433); Embolism/Embolus (4438)
Date of Event 11/03/2025
Type of Reportable Event Death
Event or Problem Description
Reported via clinical study.It was reported that sepsis occurred.A left atrial appendage (laa) closure procedure had previously been performed, and a 20mm watchman flx pro closure device was implanted.11 days post index procedure, the patient presented to the emergency department with severe neck pain following a ground-level fall.Clinical workup revealed positive blood cultures for enterococcus faecalis.Transthoracic echocardiogram (tte) demonstrated possible vegetation, and magnetic resonance imaging (mri) of the brain showed evidence of septic emboli, with additional imaging suggesting possible cervical osteomyelitis.The patient was admitted and received intravenous antibiotic medication.The patient remained hospitalized from (b)(6) 2025, for treatment and monitoring related to sepsis and associated findings.The patient was discharged and the event is considered resolved.The site has indicated 'possible' relationship of the event with the study procedure.
 
Additional Manufacturer Narrative
B2: outcome added and date of death added.B5: information added and corrected.B7: information added.H1: type of reportable event changed from serious injury to death.H6 patient codes added: embolism/embolus, low blood pressure/hypotension, cardiac arrest.H6 impact code removed: hospitalization/prolonged hospitalization.H6 impact codes added: intensive care unit, resuscitation, death, unexpected medical intervention.
 
Event or Problem Description
Reported via clinical study: it was reported that sepsis occurred.A left atrial appendage (laa) closure procedure had previously been performed, and a 20mm watchman flx pro closure device was implanted.11 days post index procedure, the patient presented to the emergency department with severe neck pain following a ground-level fall.Clinical workup revealed positive blood cultures for enterococcus faecalis.Transthoracic echocardiogram (tte) demonstrated possible vegetation, and magnetic resonance imaging (mri) of the brain showed evidence of septic emboli, with additional imaging suggesting possible cervical osteomyelitis.The patient was admitted and received intravenous antibiotic medication.The patient remained hospitalized from (b)(6) 2025, through (b)(6) 2025, for treatment and monitoring related to sepsis and associated findings.The patient was discharged and the event is considered resolved.The site has indicated 'possible' relationship of the event with the study procedure.It was further corrected the patient was not discharged.The patient had a complicated medical picture that included sepsis secondary to infective endocarditis and was not improving during the intensive care stay during the hospitalization.The patient had sudden cardiopulmonary arrest that was sudden and unprovoked, which required resuscitation efforts including intubation and medication for hypotension.The patient's family decided to move the patient to comfort care measures only, and the patient died on (b)(6) 2025.
 
Additional Manufacturer Narrative
With all the available information, boston scientific (bsc) concludes: device technical analysis: the watchman flx? pro remains implanted; therefore, returned device analysis could not be completed.Device history record review: a review was completed of the device history records (dhr) for the watchman flx? pro, part#: m635wu60200, batch#: 0036943791.The device was processed through all normal operational conditions and passed all acceptance activities.The dhr review did not identify any deviations or non-conformance's that could have contributed to the event.Labeling review: there was no evidence to suggest that the device was used in a manner inconsistent with the labeling.Watchman flx? pro instructions for use (ifu) lists potential complications, risks and adverse events that may be associated with the use of this device which include infection (endocarditis, sepsis, fall, neck pain) (medication and imaging required) embolism, hypotension, arrhythmia (cardiopulmonary arrest) (intensive care, intubation) and death.Risk review a risk review was completed and confirmed that the events of infection (endocarditis, sepsis, fall, neck pain) embolism, hypotension, arrhythmia (cardiopulmonary arrest) and death were defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk of device.
 
Event or Problem Description
Reported via clinical study.It was reported that sepsis occurred.A left atrial appendage (laa) closure procedure had previously been performed, and a 20mm watchman flx pro closure device was implanted.11 days post index procedure, the patient presented to the emergency department with severe neck pain following a ground-level fall.Clinical workup revealed positive blood cultures for enterococcus faecalis.Transthoracic echocardiogram (tte) demonstrated possible vegetation, and magnetic resonance imaging (mri) of the brain showed evidence of septic emboli, with additional imaging suggesting possible cervical osteomyelitis.The patient was admitted and received intravenous antibiotic medication.The patient remained hospitalized from on (b)(6) 2025, for treatment and monitoring related to sepsis and associated findings.The patient was discharged and the event is considered resolved.The site has indicated 'possible' relationship of the event with the study procedure.It was further corrected the patient was not discharged.The patient had a complicated medical picture that included sepsis secondary to infective endocarditis and was not improving during the intensive care stay during the hospitalization.The patient had sudden cardiopulmonary arrest that was sudden and unprovoked, which required resuscitation efforts including intubation and medication for hypotension.The patient's family decided to move the patient to comfort care measures only, and the patient died on (b)(6) 2025.

Brand Name
WATCHMAN FLX? PRO
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24251421
Report Number2124215-2026-06176
Device Sequence Number9657729
Product Code NGV
UDI-Device Identifier00191506004583
UDI-Public(01)00191506004583(17)280710(10)36943791
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM635WU60200
Device Catalogue NumberM635WU60200
Device Lot Number0036943791
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2026
Supplement Date Received by Manufacturer03/02/2026
04/10/2026
Initial Report FDA Received Date02/03/2026
Supplement Report FDA Received Date03/25/2026
04/23/2026
Date Device Manufactured07/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Required Intervention;
Patient Age78 YR
Patient SexMale
Patient Weight96 KG